Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS Mobile, AL

July 14, 2007Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2007, 1:27 PM CDT for Stone County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 1:27 PM CDT (18:27 UTC)
Expired
Jul 14, 2007, 2:00 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Stone County, MS

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 141827
SVRMOB
MSC131-141900-
/O.NEW.KMOB.SV.W.0107.070714T1827Z-070714T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 200 PM CDT

* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WLOX TV STATION TOWER...OR ABOUT 7 MILES SOUTHEAST OF WIGGINS...AND
  MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEATRICE BY 150 PM CDT...
  RAMSEY SPRINGS BY 155 PM CDT...

LAT...LON 3086 8915 3068 8914 3067 8889 3090 8889

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:00 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 14, 11:00 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT SAT JUL 14 2007

.UPDATE...HAVE CLEANED UP THE TEXT PRODUCTS. SO FAR...EVERYTHING
LOOKS TO BE ON TRACK...WITH A POSSIBLE EXCEPTION BEING TEMPS. MAY
END UP BEING ON THE COOL SIDE OF THE FORECAST TEMPS...BUT HARD TO
PICK OUT WHERE AT THIS TIME.

16

&&

********** PREVIOUS FROM 400 AM *********************

.SHORT TERM....(TODAY AND TONIGHT)...A WEAK STATIONARY BOUNDARY
CONTINUES TO EXTEND ACROSS CENTRAL PORTIONS OF AL/MS THIS
MORNING...WITH A WARM AND MOIST AIRMASS REMAINING IN PLACE ACROSS THE
REGION. THIS BOUNDARY WILL CONTINUE TO PROVIDE A LOLVL FOCUS FOR
SHRA/TSRA OVER INTERIOR ZONES TODAY AND TONIGHT...WITH AFTERNOON SEA
BREEZE PROVIDING FORCING CLOSER TO THE COAST. THESE SFC FEATURES WILL
CONTINUE TO BE SUPPORTED BY A CONTINUED SERIES OF MID/UPPER LEVEL
DISTURBANCES THAT WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE
SOUTHEASTERN STATES IN THE BASE OF A BROAD UPPER TROF. WITH
THIS...WILL CONTINUE TO SEE GOOD TO LIKELY CHANCES FOR AFTERNOON
CONVECTION TODAY...LASTING INTO THE EARLY EVENING HOURS AS HAS BEEN
THE TREND FOR THE PAST COUPLE OF DAYS. WE HAVE A CONSIDERABLE
DIFFERENCE IN MOS POP GUIDANCE THIS MORNING...WITH MAV ADVERTISING
40-50 PERCENT POPS FOR TODAY ACROSS THE FCST AREA...WITH THE MET
SHOWING HIGHER 70-80 PERCENT POPS. PREVIOUSLY WE WERE ADVERTISING A
60 PERCENT POP FOR TODAY OVER MOST ZONES...WHICH SPLITS MOS NUMBERS
AND SEEMED REASONABLE TO LEAVE TODAYS POPS WITH PREVIOUS NUMBERS.
USED THE LOWER MAV MOS POPS FOR THIS EVENING...WITH RAIN CHANCES
ENDING ONCE AGAIN ACROSS THE REGION AFTER MIDNIGHT TONIGHT. WITH
EXPECTED CLOUDS AND PCPN...WENT CLOSER TO MET MOS FOR TODAYS MAX
TEMPS...MAV MOS MIN TEMPS FOR TONIGHT LOOKED OK. HEAT INDEX VALUES
THIS AFTERNOON CALCULATED TO BE IN THE MID 90S COASTAL SECTIONS AND
LOW TO MID 90S OVER INTERIOR ZONES. /12

WET MICROBURST RISK FOR TODAY IS MODERATE.

SHORT TERM (SUNDAY THROUGH MONDAY)...SERIES OF EMBEDDED VORTLOBES
WILL TRANSIT CWA AT APPROX 500 MB WEST TO SOUTHWEST FLOW AND PASS
THROUGH THE CWA DURING THE WEEKEND. THE GFS HAS THE FIRST ONE
ARRIVING EARLY SUNDAY...BUT THIS FAR OUT THE TIME FORECAST IS
DEBATABLE WITHIN 6 HOURS DUE TO DIMINISHING FORECAST SKILL OF SUCH
SMALL FEATURES BUT...WITH THE LARGER FEATURES ESPECIALLY THE UPPER
TROUGH TO ARRIVE LATE SUNDAY...SURFACE BOUNDARY NEAR...AND DAYTIME
HEATING MAXIMIZING IN THE AFTERNOON...WILL FORECAST SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY.CONVECTION WILL SHUT DOWN
OVERNIGHT OVER LAND RESTARTING THE DAY FOLLOWING...WHICH WILL GO ON
THROUGH THE NEXT SEVERAL DAYS. THE DOMINANCE OF THE SURFACE PICTURE
BY A RIDGE NOSING IN FROM THE BAHAMAS WILL CONFINE THE WEATHERMAKERS
TO MESOSCALE PROCESSES...VIS-A-VIS SEABREEZE. PRECIPITABLE WATER 2
TO 2.25 INCHES BUT MAY LOWER BY LATE IN THE WEEK. THE HEAVY RAINER
THREAT AXIS SEEMS TO HAVE SHIFTED A BIT CLOSER TO THE BEACH PER HPC
FORECAST...BUT THE GFS AND NAM HAVE IT CONSIDERABLY FURTHER NORTH
FOLLOWING THE PATTERN WE MENTIONED YESTERDAY...WITH SPREADING 850 TO
300 MB THICKNESS LINES AND 850 THETA-E RIDGE IN AREA. HOWEVER...ONE
WOULD ALSO CONSIDER THE EFFECT OF THE MESOSCALE EFFECT OF THE
SEABREEZE AND WE WOULD SOLIDLY CONCUR WITH SUCH AN ASSERTION.
HENCE...BELIEVE CONVECTIVE TRAINING OVER A GIVEN AREA WILL ALLOW
ACCUMULATION OF HEAVY RAINFALL. HIGHER CHANCES FOR RAIN MEANS MORE
CLOUD COVER SUPPRESSING A LOT OF THE DAYTIME HEATING. HIGH TEMPS FOR
SUNDAY NORTHWEST WERE WAY TOO HIGH...ALMOST AUTUMN LIKE...AND IT
APPEARED THE MAV WAS INTENSIFYING COLD FRONTAL EFFECTS. ADJUSTED
SUNDAY MAV TEMP WAY UP IN THE NORTHWEST ZONES ONLY. /77

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...HIGH WILL BUILD
ACROSS THE AREA MONDAY AND TUESDAY BRINGING RELATIVELY DRY AIR TO THE
AREA AND LOWER CHANCES OF RAIN. ANOTHER WEAK SURFACE TROUGH WILL
DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AND BRING BACK A
TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND EVENING SHRA/TSRA WITH
TEMPERATURES BACK NEAR SUMMERTIME NORMAL. POPS WERE WAY TOO HIGH MOST
DAYS. ADJUSTED AND POPS CONSIDERABLY LOWER THAN MEX GUIDANCE.
SURROUNDING OFFICES WERE NOT BUYING EITHER. OTHERWISE STUCK CLOSE TO
GFS NUMBERS ON HIGH AND LOW TEMPS IN EXTENDED. /77

&&

.MARINE...THE SURFACE RIDGE OVER THE EASTERN GULF WILL GRADUALLY
LIFT NORTHWARD INTO THE SOUTHEASTERN STATES BY THE EARLY PART OF
NEXT WEEK AND CONTINUE OVER THE REGION THROUGH THE END OF THE WEEK.
WITH THIS...A GENERALLY LIGHT TO MODERATE FLOW WILL CONTINUE OVER
THE COASTAL WATERS FOR THE NEXT FIVE DAYS.  AS THE RIDGE SHIFTS
NORTH...WEST TO SOUTHWESTERLY WINDS DURING THE EARLY PART OF THIS
WEEKEND WILL BECOME MORE SOUTHERLY BY LATE SUNDAY THEN EVENTUALLY
MORE SOUTHEASTERLY BY THE MIDDLE PART OF THE WEEK. SHRA/TSRA OVER
THE MARINE AREA WILL BECOME MORE WIDELY SCATTERED TOWARD THE END OF
THE FCST PERIOD AS HIGH PRESSURE BUILDS. LITTLE CHANGE IN SEAS
EXPECTED...GENERALLY NO MORE THAN 2 FEET THROUGH MOST OF THE FCST
PERIOD. /12

&&

.FIRE WEATHER...NO CONCERNS DUE TO PRECIPITATION DURING THE WEEKEND.
/77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  70  85  72 /  60  30  70  50
PENSACOLA   89  74  87  73 /  60  40  60  40
DESTIN      88  75  88  74 /  60  30  60  40
EVERGREEN   90  68  88  68 /  60  30  60  40
WAYNESBORO  87  67  84  69 /  60  30  50  60
CAMDEN      89  68  86  68 /  60  30  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 14, 6:10 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT SAT JUL 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND
THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION
TODAY...ESPECIALLY OVER INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI
AND SOUTH ALABAMA...WITH SLIGHTLY LOWER RAIN CHANCES ALONG THE
IMMEDIATE COASTAL AREAS. THE STORMS WILL BEGIN TO DEVELOP BY LATE
MORNING...THEN BECOME MORE NUMEROUS DURING THE AFTERNOON HOURS AS
THEY MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO
AROUND 40 MPH...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL. SOME LOCATIONS WILL SEE RAINFALL TOTALS OF 2 TO 3 INCHES.
THE STORMS WILL BEGIN TO DECREASE IN INTENSITY AND AREAL COVERAGE
THROUGH THE EVENING HOURS. PERSONS PLANNING OUTDOOR ACTIVITIES
SHOULD BE PREPARED TO MOVE INDOORS QUICKLY WHEN THUNDERSTORMS
DEVELOP NEARBY GIVEN THE RISK OF LIGHTNING...PARTICULARLY DURING THE
AFTERNOON HOURS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY
DUE TO A LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS THAT WILL BE IN
THE 10 TO 15 KNOT RANGE THIS AFTERNOON. PERSONS PLANNING A TRIP TO
THE BEACH WHO INSIST ON SWIMMING IN THE WATER SHOULD STAY VERY CLOSE
TO AREAS MONITORED BY LIFE GUARDS. PAY PARTICULAR ATTENTION TO THE
ADVICE GIVEN BY THE LOCAL BEACH FLAG WARNING SYSTEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE SURF ZONE
ALONG AREA BEACHES THROUGH THIS WEEKEND.

SCATTERED THUNDERSTORMS WILL CONTINUE WITH A FEW OF THE STRONGER
STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED WITH ANY OF THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT LIKELY TO BE REQUIRED THROUGH SATURDAY.

In the hours before

Special weather statement, Jul 14, 9:47 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
947 AM CDT SAT JUL 14 2007

ALZ064-141530-
LOWER BALDWIN-
947 AM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER FORT MORGAN
PENINSULA...

AT 943 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES EAST OF GASQUE TO 6 MILES WEST OF
PALMETTO BEACH  THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY.

THE LINE OF STORMS WILL AFFECT AREAS ALONG THE FORT MORGAN PENINSULA
OF EXTREME SOUTH CENTRAL BALDWIN COUNTY THROUGH 1030 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 1:07 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SAT JUL 14 2007

MSZ075-076-079-141830-
GEORGE-PERRY-GREENE-
107 PM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...PERRY AND
GREENE COUNTIES...

AT 102 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR BEAUMONT TO 4 MILES SOUTHEAST OF JANICE...
AND MOVING EAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MCLAIN...NEELY AND LEAF THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.